Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How to Lower Bilirubin
Apr 30, 2004

Hi. I have been using Reyataz as my PI, paired with Epivir and Videx, for 3 months and this is my 1st set of HIV meds. I have had excellent results: CD4s now over 800, viral load undetecable.

My bilirubin levels are elevated, although it seems to go up and down in the past few tests. Last test was a week ago, and it was 3.4 which is high, but my doc wasn't overly concerned, yet. I have slight yellowing in my eyes, but no noticable changes in skin tone.

I did some reading and wanted to confirm what I found. I found references to two ways that might reduce bilirubin levels: higher levels of caffiene and vitamin C.

1. Is this true? 2. Are there other things I can do with diet or lifestyle change that might bring the level down some more?

Thank you.

Response from Dr. Henry

I can't endorse those options since I have seen no good data on that. Remaining well hydrated (fluids, water) might help as well. Many of my patients on Reyataz with bili levels in tha range have managed to do well and put up with it--I haven't seen intervention that provides consistent and safe benefit--I am open to other suggestions. KH



Previous
cd4 of 5, vl at 130,000 how long?
Next
high CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement